Boundary-field equation method for a nonlinear exterior elasticity problem in the plane

Araya Rodolfo A.; Gatica, Gabriel N; Mennickent Hubert

Keywords: equations, elasticity, field, equation, stresses, series, operators, boundary, displacement, approximation, error, theory, estimation, nonlinear, elastoplasticity, schemes, transforms, techniques, method, mapping, fourier, value, mathematical, problems, conditions, Dimensional, problem, Infinite, solving, two, Cea-type, estimates, Dirichlet-Neumann, Galerkin


This paper presents a new method for solving a nonlinear exterior boundary value problem arising in two-dimensional elasto-plasticity. The procedure is based on the introduction of a sufficiently large circle that divides the exterior domain into a bounded region and an unbounded one. This allows us to consider the Dirichlet-Neumann mapping on the circle, which provides an explicit formula for the stress in terms of the displacement by using an appropriate infinite Fourier series. In this way we can reduce the original problem to an equivalent nonlinear boundary value problem on the bounded domain with a natural boundary condition on the circle. Hence, the resulting weak formulation includes boundary and field terms, which yields the so called boundary-field equation method. Next, we employ the finite Fourier series to obtain a sequence of approximating nonlinear problems from which the actual Galerkin schemes are derived. Finally, we apply some tools from monotone operators to prove existence, uniqueness and approximation results, including Cea type error estimates for the corresponding discrete solutions.

Más información

Título de la Revista: Journal of Elasticity
Volumen: 43
Número: 1
Editorial: Birkhausser
Fecha de publicación: 1996
Página de inicio: 45
Página final: 68